MAUDE Adverse Event Report: Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS305
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer case number: (b)(4) foreign-body material will be removed "[medical device removal]".Case narrative: this spontaneous case was reported by a consumer and describes the occurrence of medical device removal ("foreign-body material will be removed") in a female patient who had essure inserted for female sterilization.There was no information on the patient's medical history or concurrent conditions.In 2008, the patient had essure inserted.On unknown date she underwent medical device removal (seriousness criterion intervention required).The patient was treated with surgery (to remove essure is scheduled on (b)(6) 2026,).At the time of the report, the outcome of the event was unknown.The reporter considered medical device removal to be related to essure administration.The reporter commented: at the end of 2008, i underwent a medical procedure known as the ¿essure sterilization method¿ after this procedure, various physical symptoms have developed.On (b)(6) 2026, a follow-up procedure will be performed, and the foreign-body material will be removed.Case comments: based on the available information, a review of our complaint records and other relevant data will be conducted; any new and reportable information that becomes available from our investigation will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.
 
Additional Manufacturer Narrative
Bayer case number: (b)(4) foreign-body material will be removed "[medical device removal]".Case narrative: this spontaneous case was reported by a consumer and describes the occurrence of medical device removal ("foreign-body material will be removed") in a female patient who had essure inserted for female sterilization.There was no information on the patient's medical history or concurrent conditions.In 2008, the patient had essure inserted.On unknown date she underwent medical device removal (seriousness criterion intervention required).The patient was treated with surgery (to remove essure is scheduled on (b)(6) 2026,).At the time of the report, the outcome of the event was unknown.The reporter considered medical device removal to be related to essure administration.The reporter commented: at the end of 2008, i underwent a medical procedure known as the ¿essure sterilization method¿ after this procedure, various physical symptoms have developed.On (b)(6) 2026, a follow-up procedure will be performed, and the foreign-body material will be removed.Quality-safety evaluation of ptc: for essure: no defect could be confirmed by the manufacturer.All product batches have met the specifications regarding labeling, material, and process controls at time of release.Trend analyses of complaints are reviewed regularly, no signal was observed with regard to the reported complaint reason.The risk management file was reviewed, and an update was not deemed required.A technical investigation of the complaint sample and batch record review could not be conducted, as no sample or batch number were available.The most recent follow-up information incorporated above includes data received on: 17-sep-2026: quality safety evaluation of product technical complaint.Case comments: based on the available information, a review of our complaint records and other relevant data was conducted; any new and reportable information that becomes available from our investigation will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50766712
Report Number2951250-2026-00285
Device Sequence Number9667925
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESS305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Supplement Date Received by Manufacturer09/17/2026
Initial Report FDA Received Date09/15/2026
Supplement Report FDA Received Date09/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale